Arkansas, 2012Lightning Strike in Arkansas, November 11, 2012
November 11, 2012 · NWS LZK · 1 event in 1 county or zone
A line of thunderstorms, accompanying a cold front, moved across Arkansas on the afternoon and the evening of the 11th. A lightning strike caused damage to a church in Little Rock.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms, accompanying a cold front, moved across Arkansas on the afternoon and the evening of the 11th. A lightning strike caused damage to a church in Little Rock.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 11, 4:15 PM CST, 15 minutes earlier.
Area forecast discussion, Nov 11, 4:15 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CST SUN NOV 11 2012
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
MUCH ANTICIPATED CDFNT WAS LOCATED ACRS WRN AR MID AFTN...ROUGHLY
ALONG A KBPK TO KTXK LINE. CONT TO SEE SCTD TO NUMEROUS SHRA/TSRA
FORM AHEAD OF THE FNT. ABUNDANT CLOUD COVER HAS KEPT TEMPS IN CHECK
THIS AFTN...ALONG WITH LIMITING SFC BASED INSTABILITY. STRONG WIND
FIELDS WL RESULT IN A CONT THREAT OF WIND DAMAGE WITH THE BROKEN
LINE OF STORMS ALONG THE FNT...ALONG WITH ISOLD TORNADOES ACRS SWRN
AR THRU SUNSET. TOR WATCH RMNS IN EFFECT FOR PARTS OF SWRN AR UNTIL
7 PM.
THE AFOREMENTIONED CDFNT WL MOVE EWD ACRS THE REMAINDER OF AR TNGT
AND PUSH JUST E OF THE MS RVR BY EARLY MON MRNG. WL CONT TO SEE
NUMEROUS SHOWERS AND STORMS ACCOMPANY THE FNT THIS EVENING...BUT
ACTIVITY WL DIMINISH FM THE W OVERNIGHT AS DRIER AIR WORKS INTO THE
REGION. SVR THREAT WL ALSO DIMINISH LATER THIS EVENING.
OTHER THAN SOME LINGERING LGT RAIN OVR FAR SERN AR EARLY MON
MRNG...DRIER AND COLDER CONDS IN STORE THRU THE MIDDLE OF THE WEEK.
A WEAK UPR TROF WL PASS ACRS THE MID SOUTH ON WED...BUT THE SYS WL
HAVE LTL IN ANY SIG MOISTURE TO WORK WITH AND PRODUCE JUST SOME
HIGHER CLOUDS.
TEMPS WL APCH FRZG ACRS AREAS /MAINLY CNTRL AND SRN AR/ THAT HAVE
NOT SEEN A FREEZE YET THIS FALL. WL HOLD OFF ON ANY FRZ HEADLINES
ATTM DUE TO THE LIMITED TIMEFRAME WE WILL SEE TEMPS AOB FRZG.
&&
.LONG TERM...THURSDAY THROUGH SUNDAY
HIGH PRESSURE AT THE SURFACE AND ZONAL FLOW ALOFT WILL KEEP DRY
CONDITIONS ACROSS THE STATE THROUGH FRIDAY NIGHT. TEMPERATURES WILL
BE COOLER THAN NORMAL...WITH BUT HIGHS WILL HAVE A GRADUAL WARMING
TREND.
MODEL DISAGREEMENT APPEARS DURING THE LATE PART OF THE EXTENDED...
WITH TIMING ISSUES WITH NEXT SYSTEM FOR THE WEEKEND. FOR NOW...HAVE
SMALL RAIN CHANCES...AND WILL WAIT FOR BETTER AGREEMENT BEFORE
INCREASING POPS.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARKANSAS-BRADLEY-
CALHOUN-CLEBURNE-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-FULTON-GRANT-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-
OUACHITA-PRAIRIE-PULASKI-SALINE-SHARP-STONE-WHITE-WOODRUFF.
&&
SHORT TERM...44 / LONG TERM...58
Hazardous weather outlook, Nov 11, 11:05 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1105 AM CST SUN NOV 11 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1105 AM CST SUN NOV 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
BREEZY CONDITIONS WILL CONTINUE THROUGH MID EVENING...AS A STRONG
SYSTEM MOVES THROUGH THE REGION. SOUTH WINDS OF 15 TO 25 MPH...WITH
GUSTS UP TO 35 MPH...WILL BE COMMON. A LAKE WIND ADVISORY IS IN
EFFECT THROUGH 9 PM THIS EVENING.
IN ADDITION TO THE GUSTY WINDS...A COLD FRONT WILL CONTINUE TO MOVE
THROUGH THE STATE...WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG
AND AHEAD OF THE FRONT. AS THE FRONT MOVES THROUGH THE AREA DURING
THE AFTERNOON AND EVENING HOURS...SHOWER AND THUNDERSTORM CHANCES
WILL INCREASE.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE IS A SLIGHT
RISK OF SEVERE STORMS...WITH DAMAGING WINDS THE PRIMARY CONCERN.
DUE TO THE LARGE AMOUNTS OF MOISTURE ASSOCIATED WITH THE
SYSTEM...RAINFALL AMOUNTS WILL AVERAGE ONE TO TWO INCHES ACROSS THE
AREA...WITH SOME LOCALLY HIGHER AMOUNTS. DUE TO THE DRY GROUND
CONDITIONS ACROSS THE STATE...FLOODING ISSUES ARE NOT EXPECTED.
HOWEVER...WITH LEAVES FALLING FROM THE TREES...THERE MAY BE
LOCALIZED FLOODING IN URBAN AREAS DUE TO BACK UP OF STORM DRAINS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HIGH PRESSURE WILL FOLLOW THE FRONT MONDAY...BRINGING MUCH COOLER
TEMPERATURES. FREEZING TEMPERATURES ARE POSSIBLE ACROSS CENTRAL
ARKANSAS FOR THE FIRST TIME THIS FALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING
HOURS TODAY.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
51/58
In the hours before
Special weather statement, Nov 11, 2:20 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
220 PM CST SUN NOV 11 2012
ARZ041-042-052>054-112105-
CLARK AR-GARLAND AR-HOT SPRING AR-MONTGOMERY AR-PIKE AR-
220 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE...SOUTHEASTERN
MONTGOMERY...WESTERN HOT SPRING...SOUTHWESTERN GARLAND AND
NORTHWESTERN CLARK COUNTIES UNTIL 300 PM CST...
AT 216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF CRATER OF DIAMONDS SP...OR NEAR
MURFREESBORO...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MURFREESBORO... DEGRAY LAKE... SEGUR...
MEYERS... LOFTON... HIGHLAND...
HALFWAY... DEGRAY LAKE SP...
CRATER OF DIAMONDS SP... CADDO VALLEY...
AMITY... WELSH... SHAWMUT...
ROY... ROSBORO... POINT CEDAR...
PISGAH... PIKE CITY...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 77 AND 83.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3454 9336 3422 9298 3395 9345 3396 9347
3394 9349 3396 9361 3398 9365 3398 9369
3400 9377 3403 9380
TIME...MOT...LOC 2020Z 229DEG 54KT 3403 9364
44Special weather statement, Nov 11, 3:11 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
311 PM CST SUN NOV 11 2012
ARZ042>044-053>055-112140-
CLARK AR-GARLAND AR-GRANT AR-HOT SPRING AR-PULASKI AR-SALINE AR-
311 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SALINE...WESTERN PULASKI...HOT
SPRING...NORTHWESTERN GRANT...SOUTHEASTERN GARLAND AND NORTHERN CLARK
COUNTIES UNTIL 345 PM CST...
AT 306 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOT SPRINGS TO
5 MILES SOUTH OF LAKE CATHERINE TO 4 MILES NORTHEAST OF CADDO
VALLEY...AND MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
PINEY... MALVERN... LAKE MAUMELLE...
LAKE HAMILTON... HOT SPRINGS... BRYANT...
BENTON... TULL... TRASKWOOD...
ROCKWELL... ROCKPORT... PERLA...
LONSDALE... LITTLE ITALY... LAKE NORRELL...
LAKE LAGO... LAKE CORONADO... LAKE CATHERINE...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 75 AND 126.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3449 9319 3494 9260 3494 9258 3478 9246
3443 9240 3413 9309
TIME...MOT...LOC 2111Z 228DEG 49KT 3453 9300 3444 9293
3428 9298
62Special weather statement, Nov 11, 3:41 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
341 PM CST SUN NOV 11 2012
ARZ043-044-054-055-112210-
GRANT AR-HOT SPRING AR-PULASKI AR-SALINE AR-
341 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE...PULASKI...
NORTHEASTERN HOT SPRING AND NORTHERN GRANT COUNTIES UNTIL 415 PM
CST...
AT 339 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF
BENTON TO NEAR HASKELL TO 3 MILES SOUTH OF TRASKWOOD TO 3 MILES
SOUTHEAST OF PERLA...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
WEST LITTLE ROCK... SW LITTLE ROCK... SHERWOOD...
N LITTLE ROCK ARPT... NORTH LITTLE ROCK... DWNTWN LITTLE ROCK...
LITTLE ROCK ARPT... BRYANT... BENTON...
WRIGHTSVILLE... TULL... TRASKWOOD...
SYLVAN HILLS... SWEET HOME... SHANNON HILLS...
SCOTT... PROTHRO JUNCTION... PRATTSVILLE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3463 9211 3462 9210 3449 9217 3449 9221
3442 9221 3433 9225 3427 9282 3460 9270
3493 9220 3470 9209
TIME...MOT...LOC 2142Z 232DEG 44KT 3458 9259 3451 9260
3443 9264 3435 9272
62Special weather statement, Nov 11, 4:02 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
402 PM CST SUN NOV 11 2012
ARZ052>054-112230-
CLARK AR-HOT SPRING AR-PIKE AR-
402 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIKE...CENTRAL HOT
SPRING AND CENTRAL CLARK COUNTIES UNTIL 430 PM CST...
AT 358 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF OKOLONA...OR 9 MILES NORTH
OF PRESCOTT...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
DEGRAY LAKE... ARKADELPHIA... RICHWOODS...
OKOLONA... HALFWAY... DEGRAY LAKE SP...
CADDO VALLEY... PISGAH... MIDWAY...
JOAN... HOLLYWOOD... GUM SPRINGS...
FRIENDSHIP... DONALDSON... DE ROCHE...
BURTSELL... ANTOINE... WITHERSPOON...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 54 AND 90.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3387 9331 3390 9331 3395 9337 3396 9347
3394 9352 3395 9355 3440 9302 3439 9300
3419 9280 3415 9286 3416 9289 3413 9289
3385 9330
TIME...MOT...LOC 2202Z 226DEG 41KT 3396 9339
62Special weather statement, Nov 11, 4:25 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
425 PM CST SUN NOV 11 2012
ARZ043-054-055-112255-
GRANT AR-HOT SPRING AR-SALINE AR-
425 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SALINE...EASTERN HOT
SPRING AND NORTHWESTERN GRANT COUNTIES UNTIL 500 PM CST...
AT 421 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF CADDO VALLEY...OR 10 MILES
SOUTHWEST OF MALVERN...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
MALVERN... BENTON... TULL...
TRASKWOOD... ROCKPORT... POYEN...
PERLA... LAKE CATHERINE... HASKELL...
WOODLAND HILLS... SHAW... NANCE...
MIDWAY... MAGNET COVE... GRAPE...
GLEN ROSE... GIFFORD... FENTER...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 84 AND 119.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3433 9308 3439 9299 3439 9295 3442 9295
3451 9283 3450 9279 3454 9279 3466 9262
3442 9236 3419 9295
TIME...MOT...LOC 2225Z 233DEG 42KT 3432 9292
62Lightning, Pulaski
- When
- November 11, 4:30 PM CST
- Where
- Pulaski County, 0.41 mi NE of Little Rock
- Property damage
- $125,000
- Reported by
- Newspaper
- Coordinates
- 34.733, -92.274
Lightning struck a church near downtown Little Rock. A chimney and a corner of the bell tower were knocked apart. The falling stones and bricks punched several holes in the tile roof, and rafters were split or shattered in several places. Heavy rain caused water to pour into the attic and work its way down a couple of floors into the choir loft of the sanctuary. The church's phone lines and elevator were knocked out. The church, built in 1921, is on the National Registry of Historic Places.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Oklahoma, November 11, 2012$30,000 · 56 kt wind · 1 event
- Damaging Winds in Arkansas, November 11, 2012$25,000 · 54 kt wind · 4 events
- High Wind in Illinois, November 11, 2012$25,000 · 50 kt wind · 1 event
- Strong Wind in Wisconsin, November 11, 2012$17,000 · 5 events
- High Wind in Wyoming, November 11 to 12, 201259 kt wind · 16 events
- Hail and Damaging Winds in Texas, November 11, 201254 kt wind · 6 events
- Tornadoes and Damaging Winds in Louisiana, November 11, 2012EF0 · 5 events
- Heavy Snow in Washington, November 11 to 12, 20122 events
- Flash Flood in Puerto Rico, November 11, 20121 event
- Marine High Wind in Lake Michigan, November 11, 201260 kt wind · 1 event
- High Wind in Oregon, November 11 to 12, 20121 event
- High Wind in Washington, November 11 to 12, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412208.